Thunderstorm Wind, Jasper
- When
- April 6, 11:30 AM CST
- Where
- Jasper County, 4 mi N of Alba
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.283, -94.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 9:58 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT SUN APR 6 2003 WILL BE MAKING SOME SHORT TERM ADJUSTMENTS...MAINLY TO TEMPERATURES. ELEVATED THUNDERSTORMS WILL LOTS OF PEA TO PENNY HAIL OCCURRING OVER THE FORECAST AREA AS AN MCS MOVES THROUGH THE AREA. HAD REPORTS EARLIER OF WET SNOW...ESPECIALLY IN CENTRAL MO...AND EVEN ONE REPORT IN SGF WITH A HEAVY SHOWER. WET SNOW MAY OCCUR IN CENTRAL MO THROUGH EARLY AFTERNOON...BUT WARM AIR ADVECTION SHOULD OVERCOME COLD AIR AS THE DAY WEARS ON...SO THIS IS NOT MUCH OF A CONCERN. QUICK LOOK AT NEW MESO ETA INDICATES THAT A NARROW AXIS OF LOW LEVEL MOISTURE WILL TRY TO SURGE NORTHWARD AHEAD OF THE DRY LINE THAT NOW EXTENDS FROM WESTERN OK INTO CENTRAL TX. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR...BUT ETA DEPICTS DEWPOINTS SURGING WELL INTO THE 50S IN A NARROW CORRIDOR OVER EXTREME SW MO AND SE KS LATE THIS AFTERNOON AHEAD OF THE DRYLINE/COLD FRONT. GIVEN 0-3KM SHEAR...WOULD NOT BE AT ALL SURPRISED TO SEE NEAR SURFACE BASED SUPERCELLS IN OUR SW COUNTIES ALONG THE NORTHERN EDGE OF A LINE OF STORMS THAT WILL DEVELOP LATER TODAY ALONG THE DRY LINE/COLD FRONT...BUT AGAIN IT IS HIGHLY CONDITIONAL BASED ON CLOUD COVER/SURFACE HEATING. PRELIMINARY EXTENDED FORECAST DISCUSSION...EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. ...SGF... MO...NONE KS...NONE DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED ALONG WITH LOCATION AND TIMING OF POTENTIAL HAZARDS: THUNDERSTORMS WITH HEAVY RAIN AND PEA TO DIME SIZE HAIL THROUGH EARLY AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO BRANSON MISSOURI LINE. DISCUSSION: A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL LIFT SLOWLY NORTHWARD ACROSS THE OZARKS REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. DUE TO THE COLD AIR ALOFT...SOME OF THE THUNDERSTORMS WILL PRODUCE COPIOUS AMOUNTS OF PEA TO DIME SIZE HAIL. ADDITIONAL THUNDERSTORMS MAY AFFECT FAR SOUTHWESTERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CANADIAN AIR MASS WILL MOVE INTO THE REGION BY MID WEEK ALLOWING FOR THE POSSIBILITY OF A FROST OR FREEZE TUESDAY OR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MID AFTERNOON. THERE IS A CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED SOUTH OF PITTSBURG KANSAS TO BRANSON MISSOURI LINE LATER TODAY...BETWEEN 3 PM AND 9 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0907 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 AM NOEL MO 1.00 INCH HAIL
04/06/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0811 AM CST SUN APR 06 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM KIMBERLING CITY MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0940 AM AURORA MO 0.75 INCH HAIL
04/06/03 LAWRENCE REPORTED BY PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 3 S MANSFIELD MO .75 INCH HAIL
04/06/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.
1150 AM ISABELLA MO 1 INCH HAIL
04/06/03 OZARK REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM GOODHOPE MO .75 INCH HAIL
04/06/03 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1214 PM AVA MO .75 INCH HAIL
04/06/03 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 17:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351290.